MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS, INC. ADVIA CENTAUR XPT CA 15-3 ASSAY; CA 15-3 IMMUNOASSAY

SIEMENS HEALTHCARE DIAGNOSTICS, INC. ADVIA CENTAUR XPT CA 15-3 ASSAY; CA 15-3 IMMUNOASSAY
Model Number N/A
Medical Device Problem Code No Apparent Adverse Event (3189)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 09/09/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The calibration and the quality controls (qc) were valid when the samples were run.The tube/sample type was serum tubes bd vacutainer cat 6 ml.The samples were centrifuged at 4000 rpm for 15 minutes.A siemens field service engineer (fse) was sent to the customer site for system inspection.The fse noticed an anomaly in the dispensation test of reagent probe 3.The fse replaced the probe and performed the calibration of reagent probes position.The fse also checked the wash1 line, performed calibration, and ran quality controls.The customer monitored for several days post service with no additional events.The initial low result and repeat results were from the same reagent readypack.The calibration and qc were valid.No other patient samples were affected.Sample handling is routine for the tube type.The cause of the initial low ca 15-3 result cannot be determined.However, we cannot rule out an instrument/probe issue that was corrected by service.The instrument is performing within specifications.No further evaluation of the device is required.The ifu states in the interpretation of results section: "results of this assay should always be interpreted in conjunction with patient's medical history, clinical presentation and other findings.".
 
Event or Problem Description
A discordant low advia centaur xpt ca 15-3 result was obtained on a patient sample.The patient sample was repeated, and the result was high.Another sample from the same patient was tested and the result was high.The initial low result was not reported to the physician.The final result reported to the physician was the result of 147 u/ml.Patient treatment was not prescribed or altered.There was no report of adverse health consequences due to the discordant ca 15-3 results.

Brand Name
ADVIA CENTAUR XPT CA 15-3 ASSAY
Common Device Name
CA 15-3 IMMUNOASSAY
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS, INC.
511 benedict avenue
tarrytown NY 10591 5097
MDR Report Key9137855
Report Number1219913-2019-00170
Device Sequence Number13909650
Product Code MOI
UDI-Device Identifier00630414461311
UDI-Public00630414461311
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
K012357
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 09/30/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/06/2020
Device Model NumberN/A
Device Catalogue Number10327620
Device Lot Number40601177
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/12/2019
Initial Report FDA Received Date09/30/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age50 YR